Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 281, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 27, 2015, 5:39 PM CDT for Custer County, Nebraska. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2015, 5:39 PM CDT (22:39 UTC)
- Expired
- Aug 27, 2015, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 6:02 PM CDT | HAIL 1.75 | Callaway, NE | GOLFBALL HAIL REPORTED IN CALLAWAY ALONG WITH HEAVY RAIN. |
| Aug 27, 6:38 PM CDT | HAIL 1.75 | 3 Wnw Oconto, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -474 J/kg
- Mixed-layer LCL
- 2511 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WUUS53 KLBF 272239 SVRLBF NEC041-272345- /O.NEW.KLBF.SV.W.0281.150827T2239Z-150827T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 PM CDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 645 PM CDT * AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALLAWAY... OR 15 MILES WEST OF BROKEN BOW...MOVING EAST AT 10 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... MILLDALE...CALLAWAY...BROKEN BOW...LODI AND FINCHVILLE. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 272 AND 282. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE . && LAT...LON 4133 10014 4146 10002 4145 9951 4113 9981 TIME...MOT...LOC 2239Z 272DEG 10KT 4133 9992 HAIL...1.25IN WIND...<50MPH $$ ROBERG
3 follow-up statements
173 WWUS53 KLBF 272301 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 601 PM CDT THU AUG 27 2015 NEC041-272345- /O.CON.KLBF.SV.W.0281.000000T0000Z-150827T2345Z/ CUSTER NE- 601 PM CDT THU AUG 27 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL CUSTER COUNTY... AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF CALLAWAY...OR 14 MILES SOUTHWEST OF BROKEN BOW...MOVING SOUTHEAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 272 AND 282. LOCATIONS IMPACTED INCLUDE... MILLDALE...CALLAWAY...BROKEN BOW...LODI AND FINCHVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE . TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4133 10014 4146 10002 4145 9951 4113 9981 TIME...MOT...LOC 2259Z 312DEG 17KT 4129 9988 HAIL...1.25IN WIND...<50MPH $$ ROBERG
697
WWUS53 KLBF 272311
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM CDT THU AUG 27 2015
NEC041-272345-
/O.CON.KLBF.SV.W.0281.000000T0000Z-150827T2345Z/
CUSTER NE-
611 PM CDT THU AUG 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL CUSTER COUNTY...
AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALLAWAY...OR
14 MILES SOUTHWEST OF BROKEN BOW...MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT. AT 602 PM...GOLF BALL SIZE HAIL WAS
REPORTED IN CALLAWAY.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 272 AND 282.
LOCATIONS IMPACTED INCLUDE...
MILLDALE...CALLAWAY...BROKEN BOW...LODI AND FINCHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTH PLATTE .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4133 10014 4146 10002 4145 9951 4113 9981
TIME...MOT...LOC 2308Z 313DEG 15KT 4127 9985
HAIL...1.75IN
WIND...<50MPH
$$
ROBERG207
WWUS53 KLBF 272347
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT THU AUG 27 2015
NEC041-272355-
/O.EXP.KLBF.SV.W.0281.000000T0000Z-150827T2345Z/
CUSTER NE-
647 PM CDT THU AUG 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUSTER COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL NEBRASKA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTH CENTRAL CUSTER COUNTY UNTIL 715 PM CDT.
LAT...LON 4133 10014 4146 10002 4145 9951 4113 9981
TIME...MOT...LOC 2343Z 272DEG 10KT 4127 9985
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:32 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 27, 3:32 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT THU AUG 27 2015 .SYNOPSIS... ISSUED AT 330 PM CDT THU AUG 27 2015 UPPER LEVEL TROUGH MOVING ACROSS THE CWA THIS EVENING...IN ASSOCIATION WITH A SURFACE LOW PRESSURE SYSTEM. MEANWHILE RIDGING REDEVELOPING ACROSS THE WESTERN ROCKIES. PARTLY TO MOSTLY CLOUDY SKIES ACROSS MUCH OF THE REGION HAVE KEPT TEMPS IN THE UPPER 70S TO MID 80S. A FEW TEMPS NEARING 90 ACROSS SW NEB WERE MORE SUN PREVAILS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 330 PM CDT THU AUG 27 2015 MAIN FOCUS WILL BE EARLY TONIGHT WITH THE THUNDERSTORM CHANCES. THE LOW PRESSURE SYSTEM/TROUGH PUSHING EAST ACROSS THE AREA WILL BE THE AREA TO FOCUS ON. CAPE IS PLENTIFUL...WITH 2500 TO 4000 J/KG...HOWEVER SHEAR IS LESS THAN IMPRESSIVE...20 TO 25 KTS. THE NAM BRIEFLY INCREASE THE SHEAR ACROSS N CENTRAL TO 25 TO 30 KTS FOR A FEW HOURS AROUND 03Z. THUS SEVERE THREAT IS THERE...BUT NOT GREAT AND IS BEST WHEN THE SHEAR IS GREATEST. PWATS ON THE INCREASE...WITH MODELS BRING VALUES ABOVE 1.50 INCHES TO PARTS OF NORTH CENTRAL. STORM MOTION IS 10 TO 15 KTS SO HEAVY RAIN IS POSSIBLE...BUT NOT EXPECTING FLOODING RAINS. OVERNIGHT THE STORMS PUSH EAST WITH SOME LINGERING WRAP AROUND. NOSE OF THE NOCTURNAL LL JET IS ACROSS EASTERN NEB AND WESTERN IOWA SO ANY MCS WILL BE EAST OF THE CWA. CLOUDS AND SHOWERS LIKELY TO LINGER IN THE WRAP AROUND...HOWEVER MORE GENERALLY AND NO SEVERE THREAT. TOMORROW THE RIDGE BEGINS TO EXPAND ACROSS THE AREA. LINGERING CLOUDS TO HELP SLOW WARMUP IN THE EAST...WHERE HIGHS TOP OUT AROUND 80. MID TO UPPER 80S EXPECTED FOR THE WESTERN ZONES WITH MORE SUN. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 330 PM CDT THU AUG 27 2015 SOUTH FLOW IN THE LOW LEVELS WILL BRING WARM/DRY AIR FROM NORTHERN NEW MEXICO AND SOUTHERN COLORADO TO WESTERN NEBRASKA. THIS WILL RESULT IN THE RETURN OF SUMMER-LIKE TEMPERATURES TO WESTERN NEBRASKA WITH UPPER 80S ON SATURDAY AND LOW TO MID 90S SUNDAY. IN CENTRAL AND NORTH CENTRAL NEBRASKA WHERE THE DRY TRAJECTORY IS NOT AS STRONG... HIGHS BOTH SATURDAY AND SUNDAY WILL BE IN THE MID TO UPPER 80S. IT IS NOT UNTIL SUNDAY THAT SIGNIFICANT LOW LEVEL MOISTURE IS PULLED INTO WESTERN NEBRASKA. AT THAT TIME...THE THETA-E RIDGE ON THE HIGH PLAINS BECOMES STRONG AND PRECIPITABLE WATER INCREASES TO MORE THAN AN INCH. EVEN WITH THE MOISTURE SUPPLY INCREASING...THERE IS STILL A LACK OF A BOUNDARY OR OTHER FOCUS FOR THE DEVELOPMENT OF MORE THAN SPOTTY CONVECTION IN CENTRAL AND SOUTHWEST NEBRASKA SATURDAY OR SUNDAY. TURNING TO WEATHER...LIGHT EAST WIND IN CENTRAL AND NORTH CENTRAL NEBRASKA COULD FAVOR FOG EARLY SATURDAY. HOWEVER...THE LOW LEVEL (0- 1KM AND BOUNDARY LAYER) RELATIVE HUMIDITY INDICATES 80-85 PERCENT AT THE HIGHEST. OF THE PROBABILISTIC GUIDANCE (SREF...MET AND MAV GUIDANCE)...ONLY THE MET INDICATES FOG. THIS RESULTS IN CONSIDERABLE UNCERTAINTY WITH THE FORECAST...SO WE WILL EXCLUDE THE MENTION OF FOG FOR NOW. AS CONVERGENCE DEVELOPS ALONG THE LEE SIDE TROUGH...MOISTURE WILL BE IN PLACE FOR THUNDERSTORMS TO DEVELOP MONDAY AFTERNOON. THE 0-6KM SHEAR IS EXPECTED TO BE 20 KNOTS OR LOWER AND THE CONVECTIVE POTENTIAL ENERGY LESS THAN 1000J/KG...SO SEVERE STORMS ARE NOT LIKELY. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ALONG THE DRY LINE TUESDAY THROUGH THURSDAY BUT SEVERE WEATHER IS NOT LIKELY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 105 PM CDT THU AUG 27 2015 LOW PRESSURE SYSTEM SPINNING ACROSS WESTERN NEBRASKA THIS AFTERNOON. THE LOW WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING...WHICH WILL LIKELY IMPACT KVTN AND CONTINUED THE TEMPO GROUP. LESS CONFIDENCE OF DEVELOPMENT/IMPACT ACROSS SOUTHWEST NEBRASKA...HOWEVER DID INCLUDE A VCTS FOR NOW. ACTIVITY QUICKLY PUSHES EAST OVERNIGHT WITH WIDESPREAD VFR CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...MASEK
Hazardous weather outlook, Aug 27, 3:35 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT THU AUG 27 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT THU AUG 27 2015 /235 PM MDT THU AUG 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING AS A COLD FRONT LIFTS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...ALL OF WESTERN AND NORTH CENTRAL NEBRASKA HAS A CHANCE FOR THUNDERSTORMS. HOWEVER...LOCATIONS EAST OF A LINE FROM AINSWORTH TO BROKEN BOW COULD SEE A SEVERE STORM OR TWO...AS LOW LEVEL MOISTURE WILL BE MORE PREVALENT EAST OF THIS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREATS. THERE IS ALSO A SMALL THREAT FOR HEAVY RAIN ACROSS FAR NORTHEASTERN PORTIONS OF THE OUTLOOK AREA MAINLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Aug 27, 5:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 PM CDT THU AUG 27 2015 NEZ038-272315- CUSTER NE- 531 PM CDT THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 615 PM CDT... AT 531 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CALLAWAY...OR 15 MILES WEST OF BROKEN BOW...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MILLDALE...CALLAWAY...OCONTO AND LODI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4130 10007 4140 10004 4137 9965 4112 9976 TIME...MOT...LOC 2231Z 281DEG 14KT 4132 9992 ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:05 PM CDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Aug 26, 8:56 PM CDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Aug 27, 5:31 PM CDT | Special Weather Statement | LBF | Custer | 44 min |
| Aug 27, 6:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Aug 27, 6:52 PM CDT | Special Weather Statement | LBF | Garfield | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.